Florida, 2012Damaging Wind in Florida, August 17, 2012
August 17, 2012 · NWS MFL · 1 event in 1 county or zone
An upper trough of low pressure moved across North Florida producing scattered thunderstorms over portions of South Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper trough of low pressure moved across North Florida producing scattered thunderstorms over portions of South Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 17, 1:25 PM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 17, 1:25 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
225 PM EDT FRI AUG 17 2012
.SHORT TERM...TONIGHT THROUGH SATURDAY...LONG WAVE MID LATITUDE
TROUGH, WITH A SHORT WAVE MOVING EAST AROUND ITS BASE, WILL MAKE
BOTH, THE DEEP LAYER RIDGE AND SFC ATLANTIC RIDGE, TO SHIFT EAST
OF THE AREA BRIEFLY WITH A LIGHT WEST TO SOUTHWEST FLOW DEVELOPING
AT ALL LEVELS. THIS WILL RESULT IN A SLIGHT SHIFT IN THE
CONVECTION PATTERN MORE TOWARD EASTERN PORTIONS OF SOUTH FLORIDA
THIS EVENING AND SATURDAY AFTERNOON. LIGHT SFC FLOW WILL ALLOW
SEA/BREEZES COMBINED WITH DIURNAL HEATING TO HAVE A MAJOR ROLE IN
THE FORMATION OF SHWRS/TSTMS AGAIN SATURDAY AFTERNOON. WILL
THEREFORE INDICATE SLIGHTLY HIGHER POPS TOWARD EASTERN HALF OF THE
PENINSULA SATURDAY. NO SIGNIFICANT CHANGES ARE EXPECTED IN
AFTERNOON TEMPS, EXCEPT FOR A DEGREE OR TWO HIGHER ALONG THE
EASTERN AREAS ON SATURDAY.
.LONG TERM...SUNDAY THROUGH THURSDAY...THE ATLANTIC RIDGE WILL
BUILD BACK WEST ACROSS THE PENINSULA AS THE MID LATITUDE TROUGH
LIFTS NORTHEASTWARD BY MID WEEK. ALTHOUGH MODELS INDICATE A
SLIGHTLY DRIER AIRMASS, ENOUGH MOISTURE WILL STILL BE PRESENT
DURING THIS PERIOD TO RESULT IN SCATTERED AFTERNOON SHWR/TSTM
ACTIVITY MAINLY ACROSS INTERIOR AREAS AND ISOLATED TO LOW SCT
NIGHTTIME/EARLY MORNING ACTIVITY ALONG COASTAL AREAS AND ADJACENT
WATERS.
&&
.MARINE...GOOD BOATING CONDITIONS SHOULD PREVAIL WITH LIGHT WINDS
AND SEAS BELOW 4 FEET...EXCEPT FOR HIGHER WINDS AND SEAS POSSIBLE
WITH ANY SHOWER OR STORM.
&&
.FIRE WEATHER...NO PROBLEMS OR CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 90 77 89 / 30 30 20 20
FORT LAUDERDALE 77 90 77 90 / 20 30 20 20
MIAMI 77 90 78 90 / 20 40 20 20
NAPLES 77 90 76 91 / 20 30 20 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...10/CD
Hazardous weather outlook, Aug 17, 8:44 AM EST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
944 AM EDT FRI AUG 17 2012
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
180445-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
944 AM EDT FRI AUG 17 2012
...A FEW STRONG THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA TODAY...
...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
RIP CURRENTS: SOUTH-SOUTHEAST WINDS AT 10 MPH OR LESS WILL RESULT
IN A SLIGHT RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES TODAY.
THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP
ALONG SEA AND LAKE BREEZES TODAY. DURING THE PEAK OF THE DAY, IN
THE AFTERNOON AND EARLY EVENING, ACTIVITY IS EXPECTED TO BE MOST
CONCENTRATED ACROSS INTERIOR PORTIONS OF SOUTH FLORIDA BUT
ANYWHERE ACROSS MAINLAND SOUTH FLORIDA COULD EXPERIENCE A STORM.
GIVEN A SLIGHT CHANGE IN THE ATMOSPHERIC FLOW FOR TODAY THERE IS A
BETTER CHANCE STORMS INCH CLOSER TO THE SOUTHEAST FLORIDA METRO
AREAS. THERE IS THE POTENTIAL FOR ONE OR TWO STORMS PRODUCING WIND
GUSTS OF UP TO 40 MPH, SMALL HAIL, AND FREQUENT LIGHTNING. ALSO,
GIVEN THE WEAK WINDS IN THE ATMOSPHERE STORMS WILL MOVE SLOWLY
TODAY WHICH COULD RESULT IN PONDING OF WATER ON ROADWAYS.
WIND: ONE OR TWO STORMS TODAY COULD PRODUCE WIND GUSTS UP TO 40 MPH.
HAIL: SMALL HAIL IS POSSIBLE WITH A COUPLE OF THE STORMS TODAY.
FLOODING: DUE TO THE SLOW MOVEMENT OF THE STORMS TODAY, MINOR
FLOODING WILL BE POSSIBLE PARTICULARLY IN POOR DRAINAGE AREAS.
TEMPERATURES: HEAT INDICES COULD BE AS HIGH AS 104 TO 109 ACROSS
PORTIONS OF INTERIOR SOUTH FLORIDA TODAY. PERSONS ENGAGED IN
OUTDOOR ACTIVITIES SHOULD WEAR LIGHT COLOR CLOTHING AND DRINK
PLENTY OF FLUIDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY
MAINLY IN THE AFTERNOON AND EVENING. AT THIS TIME NO ACTIVITY
OUTSIDE OF THE ORDINARY IS EXPECTED WITH THE MAIN CONCERN BEING
LIGHTNING STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.FOR MORE
INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE
AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 17, 2:45 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT FRI AUG 17 2012
FLZ073-074-173-172030-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
345 PM EDT FRI AUG 17 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...
* UNTIL 430 PM EDT
* AT 342 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICCOSUKEE
RESORT TO NARANJA...AND MOVING EAST AT 5 MPH.
* THE LINE OF STORMS WILL AFFECT...
INLIKITA...
THE HAMMOCKS...
NARANJA...
COUNTRY WALK...
KENDALE LAKES...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2577 8033 2548 8034 2548 8056 2576 8055
TIME...MOT...LOC 1944Z 259DEG 3KT 2574 8046 2552 8045
BAXTER
Special weather statement, Aug 17, 4:10 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
510 PM EDT FRI AUG 17 2012
FLZ067-068-168-172200-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
510 PM EDT FRI AUG 17 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...
* UNTIL 600 PM EDT
* AT 509 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
3 MILES SOUTHEAST OF TEQUESTA TO 4 MILES NORTHWEST OF CORAL
SPRINGS...AND MOVING EAST AT 5 MPH.
* THE LINE OF STORMS WILL AFFECT...
GOLDEN LAKES...
FLORIDA GARDENS...
HAVERHILL...
MANGONIA PARK...
ABERDEEN...
PORT OF PALM BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN ALSO BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2655 8004 2633 8006 2634 8044 2662 8028
2683 8020 2696 8018 2697 8008 2680 8003
2663 8003 2660 8004 2659 8003 2655 8003
TIME...MOT...LOC 2110Z 277DEG 6KT 2694 8004 2631 8032
BAXTERSpecial weather statement, Aug 17, 4:15 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
515 PM EDT FRI AUG 17 2012
FLZ071-072-172200-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL
515 PM EDT FRI AUG 17 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL BROWARD
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...
* UNTIL 600 PM EDT
* AT 509 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR EAST TOLL GATE ON ALLIGATOR ALLEY...AND
MOVING NORTHEAST AT 10 MPH.
* THE STORM WILL AFFECT...
EAST TOLL GATE ON ALLIGATOR ALLEY...
INTERSECTION I-75 AND U.S. 27...
WESTERN...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN ALSO BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2629 8033 2602 8028 2602 8061 2619 8062
TIME...MOT...LOC 2114Z 244DEG 7KT 2612 8048
BAXTER
Special weather statement, Aug 17, 4:24 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
524 PM EDT FRI AUG 17 2012
FLZ071-072-172-172215-
COASTAL BROWARD COUNTY FL INLAND BROWARD COUNTY FL METRO BROWARD
COUNTY FL
524 PM EDT FRI AUG 17 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN BROWARD
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...
* UNTIL 615 PM EDT
* AT 522 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 4 MILES NORTHWEST OF PARKLAND TO 6 MILES WEST OF INTERSECTION
U.S. 27 PINES BLVD...AND MOVING EAST AT 5 MPH.
* THE LINE OF STORMS WILL AFFECT...
INTERSECTION I-75 AND U.S. 27...
PARKLAND...
MARKHAM PARK...
SAWGRASS MILLS MALL...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN ALSO BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2617 8009 2615 8010 2614 8009 2613 8010
2610 8010 2601 8011 2601 8064 2633 8043
2633 8010 2632 8007
TIME...MOT...LOC 2123Z 301DEG 5KT 2633 8029 2602 8053
BAXTERLocal storm report, Aug 17, 4:48 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
548 PM EDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST CORAL SPRINGS 26.27N 80.27W
08/17/2012 M52 MPH BROWARD FL MESONET
A WIND GUST OF 52 MPH WAS RECORDED AT SAWGRASS MIDDLE
SCHOOL. REPORT RELAYED BY LOCAL MEDIA.
&&
GREGORIALocal storm report, Aug 17, 4:51 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
551 PM EDT FRI AUG 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MARGATE 26.25N 80.22W
08/17/2012 E0.25 INCH BROWARD FL TRAINED SPOTTER
SKYWARN SPOTTER REPORTED PEA SIZED HAIL AT THE
INTERSECTION OF ATLANTIC BLVD AND BANKS RD IN MARGATE.
&&
GREGORIAThunderstorm Wind, Broward
- When
- August 17, 5:00 PM EST
- Where
- Broward County, 2.47 mi S of Margate
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 26.235, -80.195
A skywarn spotter estimated wind gusts of around 60 mph near the intersection of Atlantic Boulevard and Banks Road in Margate. Some tree limbs downed with at least one hitting a car.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Louisiana, August 17, 2012$210,000 · 52 kt wind · 3 events
- Flash Flooding and Debris Flow in Arizona, August 17, 20121 injured · $75,000 · 4 events
- Damaging Winds in South Carolina, August 17, 2012$65,000 · 65 kt wind · 10 events
- Hail and Lightning Strike in Arkansas, August 17, 2012$50,000 · 1 in hail · 3 events
- Flash Flooding and Damaging Wind in Nevada, August 17 to 18, 2012$28,000 · 54 kt wind · 4 events
- Damaging Wind in Georgia, August 17, 2012$30,000 · 60 kt wind · 1 event
- Damaging Wind and Lightning Strike in Florida, August 17, 2012$25,000 · 2 events
- Damaging Winds in Arkansas, August 17, 2012$20,000 · 54 kt wind · 4 events
- Damaging Winds in South Carolina, August 17, 2012$13,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Texas, August 17, 2012$2,000 · 1.5 in hail · 10 events
- Damaging Winds in Georgia, August 17, 2012$11,000 · 55 kt wind · 7 events
- Damaging Winds and Lightning Strike in South Carolina, August 17, 2012$10,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406424.